Alert archive / Texas / Coastal Flood Statements in 2015
Coastal Flood Statement 7, NWS Brownsville, TX
NWS Brownsville, TX issued this coastal flood statement at Oct 24, 2015, 9:14 AM CDT for Kenedy County, Texas. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Oct 24, 2015, 9:14 AM CDT (14:14 UTC)
- Expired
- Oct 24, 2015, 7:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Brownsville, TX
County Kenedy County, TX
The radar
The Corpus Christi radar (KCRP), 96 km from the middle of the area, began a volume at 14:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 2.2 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1121 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 628 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.8
The text
As transmitted, in the capitals the NWS used until 2016.
918 WHUS44 KBRO 241414 CFWBRO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 914 AM CDT SAT OCT 24 2015 ...TIDAL RUN UP AND HIGH RIP CURRENT RISK TODAY... .LARGE LONG PERIOD SWELLS WILL IMPACT AREA BEACHES THROUGH ANOTHER HIGH TIDE CYCLE TODAY AT 116 PM. TIDAL OVERWASH WILL PERSIST AT AREA BEACHES AND MAY RUN UP THE BEACH TO OR NEAR THE DUNE LINE AROUND HIGH TIDE. A HIGH RISK OF RIP CURRENTS WILL PERSIST. AS A LOW PRESSURE SYSTEM SLIDES NORTH UP THE TEXAS COAST...THE LONG EASTERLY FETCH WILL BE DISRUPTED AND THE THREAT OF COASTAL FLOODING WILL END. TXZ251-256-257-250000- /O.CAN.KBRO.CF.Y.0005.000000T0000Z-151025T0000Z/ /O.NEW.KBRO.CF.S.0007.151024T1414Z-151025T0000Z/ /O.CON.KBRO.RP.S.0008.000000T0000Z-151025T0000Z/ KENEDY-COASTAL WILLACY-COASTAL CAMERON- 914 AM CDT SAT OCT 24 2015 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...COASTAL FLOOD ADVISORY IS CANCELLED AND REPLACED BY A COASTAL FLOOD STATEMENT FOR LESSER IMPACTS... * COASTAL FLOODING...SEA WATER WILL RUN UP THE BEACH AND TO OR NEAR THE DUNE LINE ALONG SOUTH PADRE ISLAND. * RIP CURRENTS...A HIGH THREAT WILL CONTINUE FOR AREA BEACHES. * TIMING...TIDES WILL PEAK AT HIGH TIDE AT 116 PM...THEN DECREASE THROUGH EVENING. A HIGH RIP CURRENT RISK WILL CONTINUE TODAY AND TONIGHT. * IMPACTS...TIDES WILL RUN UP THE BEACH TO OR NEAR THE DUNE LINE...MAKING DRIVING DIFFICULT TO IMPOSSIBLE FROM BEACH ACCESS FOUR THROUGH SIX AND ALONG BOCA CHICA BEACH...AND FLOODING OR DAMAGING ANY ITEMS LEFT ON THE BEACH SUCH AS TENTS AND UMBRELLAS. RIP CURRENTS: LIFE THREATENING RIP CURRENTS WILL CONTINUE... ESPECIALLY ON THE NORTH SIDE OF THE ISLA BLANCA JETTIES AT ISLA BLANCA PARK...BOCA CHICA BEACH...NEAR CLAYTON'S BEACH BAR AND RESORT...AND FROM PUBLIC BEACH ACCESS NUMBER 4 AND POINTS NORTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... RESIDENTS AND BUSINESSES SHOULD MOVE ITEMS SUCH AS TRASH CANS BACK INTO THE DUNES AND REMOVE UMBRELLAS...TENTS...AND OTHER ITEMS FROM THE BEACH BEFORE SUNSET TUESDAY EVENING. DRIVERS SHOULD PLAN TO BE OFF THE BEACH BY SUNSET BEFORE THE WATERS RISE. THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG SWIMMER CAN BECOME EXHAUSTED QUICKLY. && $$ 54
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this coastal flood statement went out at Oct 24, 6:59 AM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, Oct 24, 6:59 AM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
659 AM CDT SAT OCT 24 2015
.DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.
&&
.AVIATION...KBRO RADAR IMAGERY INDICATES THAT THE CONV HAS BEEN
STEADILY INCREASING OVER THE RGV THIS MORNING AS TROPICAL MOISTURE
CONTINUES TO SPREAD OVER THE REGION. THE SHOWER/T-STORM ACTIVITY
WILL CONTINUE INCREASING WITH THE APPROACH OF THE COLD FRONT FROM
THE NORTH AND NORTHWEST INTERACTING WITH THE TROPICAL MOISTURE.
THIS WILL MAINTAIN A MIXTURE OF MVFR AND IFR CONDITIONS OVER THE
REGION AS THE CONV BECOMES MORE WIDESPREAD LATER TODAY AND TONIGHT.
SOME BRIEF REDUCTIONS TO LIFR CONDITIONS WILL BE POSSIBLE WITH THE
STRONGER CONV. WILL TREND DOWN THE CONV LATE IN THE TAF PERIOD AS
THE SURFACE FLOW SHIFTS AND DRIER/MORE STABLE AIR STARTS
FILTERING IN FROM THE NORTHWEST.
&&
.PREV DISCUSSION... /ISSUED 456 AM CDT SAT OCT 24 2015/
SHORT TERM /NOW THROUGH SUNDAY/...THE 500 MB TROUGH THAT IS PUSHING
INTO WEST TX EARLY THIS MORNING IS FORCING WHAT REMAINS OF PATRICIA
OVER CENTRAL MEXICO TO THE NORTHEAST PRETTY QUICKLY THIS MORNING.
THE LATEST ADVISORY ON PARTICIA FROM NHC INDICATES THAT THE CENTER
OF THE STORM IS LOCATED NEAR 22.3 NORTH LATITUDE AND 103.1 WEST
LONGITUDE AND IS MOVING NORTH NORTHEAST AT A QUICK 21 MPH. AT THIS
PACE NHC EXPECTS THE REMNANTS OF PARTICIA TO BE LOCATED OVER
NORTHEAST MEXICO LATER THIS EVENING AND TONIGHT. AS PATRICIA BREAKS
APART OVER THE HIGHER TERRAIN OF MEXICO MUCH OF THE TROPICAL
MOISTURE FROM THE STORM WILL CONTINUE STREAMING NORTHEAST AHEAD OF
THE 500 MB TROUGH MOVING IN FROM THE WEST. THIS TROUGH AXIS WILL
ALSO PUSH A COLD FRONT INTO SOUTHERN TX LATE SAT NIGHT INTO EARLY
SUN. THIS INTERACTION WILL RESULT IN PRETTY WIDESPREAD CONV ACROSS
MUCH OF THE REGION STARTING THIS MORNING AND CONTINUING THROUGH
TONIGHT. THE 500 MB TROUGH AXIS AND ASSOCIATED COLD FRONT WILL MOVE
OVER THE TX COASTLINE LATER IN THE DAY ON SUN WHICH WILL ALLOW DRIER
AIR TO START FILTERING INTO THE REGION FROM THE WEST RESULTING IN
LOWER CONV CHCS.
THE 00Z BRO SOUNDING SITS AT A VERY SATURATED 2.5 INCHES OF PWAT
LAST NIGHT AND EXPECT THE CONTINUED FEED OF TROPICAL MOISTURE
THROUGHOUT THE DAY TO CONTINUE REINFORCING THESE VALUES. WPC QPF
VALUES HAVE BEEN SIGNIFICANTLY INCREASED OVER MAINLY THE EASTERN
HALF OF THE BRO CWA WITH 2 TO 4 INCH AMOUNTS ANTICIPATED THROUGH 12Z
10/25. ACCORDINGLY WPC HAS PLACED THE EASTERN HALF OF THE BRO CWA
UNDER A MODERATE THREAT OF EXCESSIVE RAINFALL OVER THE NEXT 24
HOURS. CONSIDERING THESE FACTORS WILL EXPAND THE FFA TO INCLUDE THE
REST OF THE BRO CWA.
LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...RAIN CHANCES WILL
DIMINISH FROM WEST TO EAST SUNDAY NIGHT AS DRIER AIR FILTERS INTO
DEEP SOUTH TEXAS. HOWEVER...ISOLATED SHOWERS WILL BE POSSIBLE OVER
THE LOWER TEXAS GULF WATERS MONDAY AND MONDAY NIGHT FROM WRAP AROUND
MOISTURE FROM THE 500 MB LOW/SURFACE LOW ACROSS THE UPPER TEXAS
COAST/SOUTHWEST LOUISIANA COAST. THE LATEST GFS/ECMWF IS IN PRETTY
GOOD AGREEMENT BUT DIFFER SLIGHTLY IN THE STRENGTH AND PLACEMENT OF
THE SURFACE LOW. WILL LEAN TOWARDS A GFS/ECWMF BLEND FOR
WINDS...ESPECIALLY FOR THE GULF WATERS SUNDAY NIGHT THROUGH TUESDAY.
NORTHWEST FLOW WILL CONTINUE ACROSS THE AREA THROUGH TUESDAY MORNING
AS LOW PRESSURE MOVES ACROSS LOUISIANA. ONSHORE FLOW RETURNS BY
LATE TUESDAY INTO WEDNESDAY AS A COLD FRONT MOVES INTO NORTH
TEXAS. RAIN CHANCES BEGIN TO INCREASE BY LATE WEEK AS LOW TO MID
LEVEL MOISTURE INCREASES OVER THE AREA AHEAD OF A 500MB LOW/TROUGH
APPROACHING FROM THE WEST.
MARINE.../NOW THROUGH SUNDAY/...FOR THE MARINE AREAS PRETTY
HAZARDOUS CONDITIONS CONTINUE ACROSS THE LOWER TX GULF WATERS.
BUOY020 CURRENTLY REPORT A SSE WIND AT 20G23KTS WITH WAVE HEIGHTS
AROUND 7 FT. AS THE COLD FRONT APPROACHES THE TX COAST FROM THE
WEST TODAY EXPECT THE PGF TO TIGHTEN OVER THE LOWER TX COASTLINE
ALLOWING FOR THE GULF CONDITIONS TO GRADUALLY WORSEN. WILL
MAINTAIN THE SCA THROUGHOUT TODAY AND TONIGHT. AS THE COLD FRONT
MOVES OFFSHORE LATER TONIGHT INTO EARLY SUN MORNING A SURFACE
MARINE LOW IS EXPECTED TO FORM ALONG THE MIDDLE/UPPER TX COASTLINE
WHICH WILL ONCE AGAIN TIGHTEN UP THE PGF OVER THE REGION. AS THE
N-NW SURFACE FLOW BUILDS ON THE SOUTHWEST SIDE OF THE SURFACE LOW
CONDITIONS OVER THE GULF WATERS MAY POTENTIALLY REACH GALE
CONDITIONS. SO WILL POST A GALE WATCH FOR THE LOWER TX GULF WATERS
SUN AND SUN NIGHT.
SUNDAY NIGHT THROUGH WEDNESDAY...ADVERSE MARINE CONDITIONS WILL
PREVAIL ALONG THE LOWER TEXAS SUNDAY TONIGHT INTO MONDAY DUE TO A
TIGHT PRESSURE GRADIENT ACROSS THE GULF OF MEXICO. ONGOING SMALL
CRAFT ADVISORIES...OR POSSIBLE GALE WARNINGS...WILL LIKELY PREVAIL
ACROSS PORTIONS OF THE LOWER TEXAS COASTAL WATERS THROUGH LATE
MONDAY. MARINE CONDITIONS WILL BEGIN TO IMPROVE ON TUESDAY AS THE
PRESSURE GRADIENT RELAXES ACROSS THE WESTERN GULF OF MEXICO. LIGHT
TO MODERATE NORTHWEST WINDS TUESDAY WILL SHIFT TO THE SOUTH LATE
TUESDAY INTO WEDNESDAY AS A COLD FRONT MOVES INTO NORTH TEXAS.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 82 71 79 66 / 100 90 30 20
BROWNSVILLE 83 70 79 64 / 100 90 30 20
HARLINGEN 83 69 79 64 / 100 90 30 20
MCALLEN 83 68 79 64 / 100 90 30 10
RIO GRANDE CITY 81 66 79 62 / 100 70 20 10
SOUTH PADRE ISLAND 82 71 78 69 / 90 90 40 20
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR TXZ248>257.
HIGH RIP CURRENT RISK THROUGH THIS EVENING FOR TXZ251-256-257.
COASTAL FLOOD ADVISORY UNTIL 7 PM CDT THIS EVENING FOR TXZ251-
256-257.
GM...GALE WATCH FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT FOR
GMZ130-132-135-150-155-170-175.
SMALL CRAFT ADVISORY UNTIL 7 AM CDT SUNDAY FOR GMZ150-155-170-
175.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV
SHORT TERM...60
LONG TERM...63
GRAPHICAST/UPPER AIR...HERGERTHazardous weather outlook, Oct 24, 5:35 AM CDT, 3 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 535 AM CDT SAT OCT 24 2015 TXZ248>257-242100- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 535 AM CDT SAT OCT 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT THERE IS A HIGH RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH PADRE ISLAND AND AT BOCA CHICA BEACH. A COASTAL FLOOD ADVISORY IS IN EFFECT FOR THE BEACHES OF SOUTH PADRE ISLAND AND AT BOCA CHICA BEACH. WIDESPREAD SHOWERS AND THUNDERSTORMS...WITH LOCALLY HEAVY RAINFALL AND POSSIBLE FLOODING...ARE EXPECTED TODAY AND TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF DEEP SOUTH TEXAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AN ELEVATED RISK OF RIP CURRENTS IS LIKELY AT THE LOCAL BEACHES SUNDAY AND MONDAY. ADDITIONAL SCATTERED SHOWERS AND THUNDERSTORMS...WITH LOCALLY HEAVY RAINFALL AND POSSIBLE FLOODING...ARE EXPECTED FOR SUNDAY. AN ELEVATED RISK OF RIP CURRENTS IS POSSIBLE NEXT FRIDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT FOR POTENTIAL FLOODING. GMZ130-132-135-150-155-170-175-242100- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 535 AM CDT SAT OCT 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE GULF OF MEXICO WATERS EAST OF PADRE ISLAND OUT TO 60 NAUTICAL MILES OFFSHORE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SMALL CRAFT ADVISORIES AND GALE WATCHES HAVE BEEN POSTED FOR THE LOWER TEXAS BAY AND GULF WATERS SUNDAY AND SUNDAY NIGHT. ANOTHER ROUND OF SMALL CRAFT ADVISORIES WILL BE POSSIBLE FRIDAY FOR THE LOWER TEXAS GULF WATERS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 24, 4:59 AM CDT | Gale Watch | BRO | 11 hr | |
| Oct 24, 9:32 AM CDT | Areal Flood Advisory | BRO | Jim Hogg, Starr, Zapata | 58 min |
| Oct 24, 11:06 AM CDT | Areal Flood Advisory | BRO | Jim Hogg, Starr, Zapata | 84 min |
| Oct 24, 11:45 AM CDT | Areal Flood Advisory | BRO | Hidalgo | 90 min |
| Oct 24, 12:26 PM CDT | Special Weather Statement | BRO | Jim Hogg, Zapata | 19 min |
| Oct 24, 12:29 PM CDT | Areal Flood Advisory | BRO | Jim Hogg, Starr, Zapata | 61 min |
| Oct 24, 12:40 PM CDT | Special Weather Statement | BRO | Hidalgo | 35 min |
| Oct 24, 1:11 PM CDT | Areal Flood Advisory | BRO | Hidalgo | 94 min |
| Oct 24, 1:15 PM CDT | Special Weather Statement | BRO | Hidalgo | 60 min |
| Oct 24, 1:31 PM CDT | Flash Flood Warning | BRO | Hidalgo | 5 hr |
| Oct 24, 1:46 PM CDT | Special Weather Statement | BRO | Brooks, Starr | 44 min |
| Oct 24, 2:02 PM CDT | Areal Flood Advisory | BRO | Hidalgo | 88 min |
| Oct 24, 2:13 PM CDT | Areal Flood Advisory | BRO | Brooks, Hidalgo, Kenedy, Starr, Willacy | 2 hr |
| Oct 24, 2:15 PM CDT | Special Weather Statement | BRO | Willacy | 60 min |
| Oct 24, 2:20 PM CDT | Special Weather Statement | BRO | Willacy | 55 min |
| Oct 24, 2:41 PM CDT | Special Weather Statement | BRO | Willacy | 64 min |
| Oct 24, 2:46 PM CDT | Areal Flood Advisory | BRO | Cameron, Hidalgo, Starr, Willacy | 89 min |
| Oct 24, 2:51 PM CDT | Special Weather Statement | BRO | Willacy | 54 min |
| Oct 24, 2:52 PM CDT | Special Weather Statement | BRO | Hidalgo, Kenedy | 38 min |
| Oct 24, 3:03 PM CDT | Flash Flood Warning | BRO | Cameron, Hidalgo, Willacy | 2 hr |
| Oct 24, 3:20 PM CDT | Special Marine Warning | BRO | 55 min | |
| Oct 24, 3:21 PM CDT | Flash Flood Warning | BRO | Willacy | 3 hr |
| Oct 24, 3:25 PM CDT | Areal Flood Advisory | BRO | Cameron, Kenedy, Willacy | 2 hr |
| Oct 24, 3:34 PM CDT | Special Weather Statement | BRO | Cameron | 26 min |
| Oct 24, 3:43 PM CDT | Areal Flood Advisory | BRO | Cameron | 2 hr |
| Oct 24, 3:44 PM CDT | Special Weather Statement | BRO | Cameron, Kenedy, Willacy | 61 min |
| Oct 24, 3:52 PM CDT | Gale Warning | BRO | 33 hr | |
| Oct 24, 4:15 PM CDT | Areal Flood Advisory | BRO | Cameron | 90 min |
| Oct 24, 4:43 PM CDT | Special Marine Warning | BRO | 47 min | |
| Oct 24, 5:32 PM CDT | Areal Flood Advisory | BRO | Cameron, Hidalgo, Willacy | 58 min |
| Oct 24, 5:36 PM CDT | Flash Flood Warning | BRO | Cameron | 84 min |
| Oct 24, 6:00 PM CDT | Special Marine Warning | BRO | 30 min | |
| Oct 24, 6:17 PM CDT | Flash Flood Warning | BRO | Willacy | 118 min |
Nearby
Coastal Flood Statements in Texas, 2015Every coastal flood statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.